Alert archive / Mississippi / Flash Flood Warnings in 2005

Flash Flood Warning 10, NWS Jackson, MS

March 31, 2005Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 31, 2005, 8:10 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2005, 8:10 PM CST (02:10 UTC)
Expired
Mar 31, 2005, 10:15 PM CST
In force
2 hr
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Forrest County, MS, Lamar County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2005-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2005-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1854 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 010211
FFWJAN
MSC035-073-010415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
810 PM CST THU MAR 31 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI
  SOUTHERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 1015 PM CST

* AT 810 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT IS NOT LIMITED TO AND CAMP 
SHELBY.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

LAT...LON 3124 8965 3101 8964 3101 8932 3092 8932
      3092 8914 3125 8914

$$

BANNAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 3:45 PM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Mar 31, 3:45 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST THU MAR 31 2005

.SHORT TERM...
ANOTHER ACTIVE NIGHT EXPECTED ACROSS THE FORECAST AREA. A FLASH
FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND SOUTHEAST OF THE
NATCHEZ TRACE CORRIDOR WHILE AT LEAST ISOLATED SEVERE WEATHER IS A
POSSIBILITY ACROSS THE CWA. VARIOUS MODELS HAVE DIFFERENT IDEAS ON
HOW THE ATMOSPHERE AND ASSOCIATED FEATURES WILL EVOLVE THROUGH THE
OVERNIGHT HOURS. I AM TENDING TOWARD THE GFS REPRESENTATION OF
THINGS ALTHOUGH SOME MAY ARGUE EVENTUAL FEEDBACK PROBLEMS (ALTHOUGH
THIS IS REALLY NOT AN ISSUE OVER OUR NECK OF THE WOODS.) A SHARP
SURFACE BOUNDARY CURRENTLY EXTENDS FROM EXTREME SOUTHEAST MS
GENERALLY WEST INTO WEST CENTRAL LA AND THEN INTO CENTRAL TX. A LOOK
AT REGIONAL SURFACE OBS SHOWS A SURFACE LOW IS TRYING TO DEVELOP IN
EAST CENTRAL TX ALONG THE BOUNDARY IN REACTION TO INCREASING
VERTICAL MOTION AND WARM AIR ADVECTION MOVING INTO THAT REGION. THIS
LOW SHOULD CONTINUE TO DEEPEN AND TRACK EAST THROUGH THE MIDDLE OF
THE MISSISSIPPI...POSSIBLY ARRIVING AROUND THE GOLDEN TRIANGLE
AROUND SUNRISE.

MODEL EXPECTATIONS...AND CONCEPTUAL MODELS...ARGUE THAT MOST OF THE
SEVERE WEATHER POTENTIAL TONIGHT SHOULD REMAIN ALONG AND SOUTH OF
THE PREDICTED TRACK OF THE LOW. THIS WOULD MEAN AREAS ALONG AND
SOUTH OF THE INTERSTATE TWENTY CORRIDOR SHOULD BE THE MAIN LOCATIONS
UNDER THE GUN FROM STORMS...INCLUDING SUPERCELLS...CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. PREDICTED LEVELS OF 0-1 KM
SHEAR IN THE 15 TO 25 KT RANGE...ALONG WITH A MODERATE AMOUNT OF LOW
LEVEL SRH...MEAN THAT TORNADOES CANNOT BE RULED OUT BUT THEY SHOULD
NOT BE THE PREDOMINATE MODE OF SEVERE WEATHER. AREAS NORTH OF
INTERSTATE TWENTY WILL STILL SEE A POTENTIAL FOR ISOLATED SEVERE
STORMS...MAINLY FROM LEFT MOVERS CAPABLE OF PRODUCING LARGE HAIL.

PERHAPS OF MORE SIGNIFICANCE IS THE FLOODING POTENTIAL FOR
TONIGHT...PARTICULARLY ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI.
LOCATIONS ALONG AN AXIS FROM COLLINS TO QUITMAN LAST NIGHT RECEIVED
4 TO 6 INCHES OF RAIN FOR A LINEAR MCS. AMOUNTS FROM 2 TO 4 INCHES
WERE COMMON ALONG AND SOUTH OF A BROOKHAVEN TO MERIDIAN LINE.
NEEDLESS TO SAY...THE GROUND IS SATURATED HERE AND RIVERS RISING. AS
THE SURFACE LOW CRANKS UP AND MOVES EAST THIS EVENING A LOW LEVEL
JET OF 25 TO 35 KTS WILL PUMP UPPER 330S THETAE AIR AT 850 MB INTO
THIS SAME REGION WITH PRECIPITABLE WATER VALUES POSSIBLY APPROACHING
TWO-INCHES. MORE PARAMETERS COULD BE LISTED...BUT THEY ALL HELP TO
CONFIRM THE POTENTIAL FOR MORE HEAVY RAIN IN THE SAME GENERAL AREAS
AND AN ESTIMATE FROM 2 TO 4 INCHES OF ADDITIONAL PRECIP MAY
BE...UNFORTUNATELY...CONSERVATIVE. THE FLOODING POTENTIAL WILL BE
LESS AWAY FROM SOUTHEAST MISSISSIPPI BUT THE FLASH FLOOD WATCH IS IN
EFFECT UP TO THE NATCHEZ TRACE CORRIDOR BECAUSE OTHER LOCATIONS IN
THE WATCH COULD SEE LOCALLY UP TO 2 INCHES.

THE WEATHER SHOULD QUIET DOWN TOMORROW AS THE SURFACE LOW SHIFTS
NORTHEAST INTO ALABAMA BY MID-MORNING AND A COLD FRONT DRAGS THROUGH
THE EASTERN BORDERS OF THE FORECAST AREA BY MIDDAY. THERE IS SOME
POTENTIAL FOR ADDITIONAL SHOWERS AND STORMS BEFORE MIDDAY IN THE
EAST WITH THE FRONT JUST TO THE WEST...BUT POPS WERE KEPT RELATIVELY
LOW AS THE FEELING IS THAT MOST OF THE CONVECTION SHOULD BE INTO
ALABAMA. COLD AIR ADVECTION IN THE LOW LEVELS WILL MAKE IT FEEL MUCH
COOLER WITH LOTS OF LOW CLOUDS...DRIZZLE AND GUSTY NORTHWEST WINDS
ABOUT. SUBSEQUENT SHIFTS WILL HAVE TO MONITOR THE WIND POTENTIAL AS
AT LEAST A LAKE WIND ADVISORY WILL BE NEEDED FOR THIS PERIOD.

.LONG TERM...
SHARP UPPER TROUGH AXIS FINALLY CLEARS THROUGH THE LOWER MS VALLEY
FRIDAY NIGHT WITH GRADUAL CLEARING AS SUBSIDENCE TAKES OVER FOR THE
WEEKEND. SURFACE HIGH MOVES ALONG I-10 CORRIDOR SATURDAY NIGHT TO
NEAR THE MS COAST SUNDAY. RATHER FLAT UPPER LEVEL RIDGING SUNDAY AND
MONDAY WILL DOMINATE UNTIL MONDAY NIGHT WHEN MOISTURE WILL BEGIN
RETURNING IN THE LOW LEVELS. A DIGGING MID LEVEL TROUGH WILL BE
DROPPING DOWN THE MO RIVER VALLEY TUESDAY AND INTO THE SRN
APPALACHIANS WEDNESDAY. THIS TROUGH NOW BEING KEPT AS AN OPEN TROUGH
BY GFS/UKMET AND LATEST ECMWF SO THERE REMAINS SOME DOUBT AS TO THE
EVENTUAL SOLUTION. AT ANY RATE...THE SURFACE FRONT STILL RACES
THROUGH THE CWFA TUESDAY NIGHT WITH A SQUALL LINE POSSIBLE AS
MOISTURE DEPTH AND INSTABILITY REMAINS MARGINAL. WILL CONTINUE WITH A
SEE TEXT IN THE EXTENDED HWOJAN FOR POSSIBLE STRONG/SEVERE STORMS.

EXPECT TEMPS BELOW NORMAL SATURDAY BUT BY SUNDAY WEST WINDS IN THE
LOWER AND MID LEVELS WILL BEGIN TO WARM THINGS UP. ROLLER COASTER
SWINGS IN THE TEMP PROFILE PROBABLY WILL CONTINUE THROUGH NEXT WEEK
WITH RANGES FROM LOWS IN THE 40S & 50S TO HIGHS OF 75-80F.

&&

.AVIATION...
LOW CLOUDS IN THE MVFR AND IFR RANGE WILL BUILD IN FROM THE
SOUTHWEST GRADUALLY TONIGHT WITH VISIBILITY EXPECTED TO BE FAR
REDUCED IN AREAS OF HEAVY RAINFALL. OF COURSE...THUNDERSTORMS WILL
BE ABOUT WITH ALL THEIR ATTENDANT RISKS. LOW...BROKEN...STRATUS
DECKS SHOULD BUILD INTO MOST AREAS DURING THE DAY TOMORROW WITH MOST
OF THE CEILINGS IN THE MVFR RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  62  42  64 /  90  30  10  10
MERIDIAN      63  65  41  66 /  90  40  10  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR MSZ031-MSZ038-MSZ039-
     MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-
     MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-
     MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-
     MSZ073-MSZ074.

LA...NONE.
AR...NONE.
&&

50/40
Hazardous weather outlook, Mar 31, 7:11 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
711 PM CST THU MAR 31 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
012046-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
711 PM CST THU MAR 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHERN MISSISSIPPI
AND PORTIONS OF EASTERN LOUISIANA UNTIL MIDNIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS EVENING AND INTO
THE MORNING HOURS FOR MUCH OF THE OUTLOOK AREA.  THERE IS A
THREAT OF SCATTERED SEVERE THUNDERSTORMS MAINLY SOUTH OF A LINE
FROM FRANKLIN PARISH IN LOUISIANA TO LOWNDES COUNTY IN EASTERN
MISSISSIPPI.  NORTH OF THAT LINE ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE.

THE MAIN THREAT WITH THESE STORMS WILL BE IN THE FORM OF VERY
LARGE HAIL...WITH STRAIGHT LINE WINDS AND ISOLATED TORNADOES
POSSIBLE.  HAIL STONES WITH SOME STORMS WILL EXCEED GOLFBALL
SIZE.

AS A SURFACE LOW DEEPENS IN EASTERN TEXAS THE FRONT THAT MOVED
THROUGH LAST NIGHT WILL BEGIN TO SLIDE NORTH IN RESPONSE TO THE
SURFACE LOW.  DEPENDING ON WHERE THIS FRONT MAKES IT WILL HAVE
HUGE IMPACTS ON THE MODE OF SEVERE WEATHER EXPECTED.  CURRENTLY
THE THINKING IS THAT THE FRONT WILL MOVE NORTH TO AT LEAST THE I
20 CORRIDOR.  THE BEST INSTABILITY WILL REMAIN NEAR AND SOUTH OF
THE FRONT. SEVERE THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP AS
AN UPPER LEVEL DISTURBANCE BEGINS TO APPROACH. THE WIND PROFILE
SOUTH OF THE FRONT WILL BE MORE FAVORABLE FOR THE POSSIBILITY OF
A TORNADO OR TWO BUT THE MAIN THREAT STILL REMAINS TO BE LARGE
HAIL AND DAMAGING STRAIGHT LINE WINDS.

NORTH OF WHERE THE FRONT MAKES IT THE INSTABILITY WILL NOT BE AS
GREAT BUT SUFFICIENT FOR THUNDERSTORM DEVELOPMENT.   THESE STORMS
WILL BE ELEVATED AND DUE TO THE ELEVATED NATURE THE LARGE HAIL
WILL BE THE MAIN THREAT.  THERE IS AN OUTSIDE CHANCE THAT
STRAIGHT LINE WINDS COULD BECOME A THREAT AS THE DRIER AIR NORTH
OF THE FRONT INTERACTS WITH THE THUNDERSTORMS AND STRENGTHENS THE
DOWNDRAFTS.

SEVERE THUNDERSTORMS WILL CONTINUE INTO THE MORNING BEFORE A COLD
FRONT MOVES THROUGH BY MIDDAY FRIDAY.

...FLOODING...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT ALONG AND
SOUTH OF THE NATCHEZ TRACE.

LOCALLY HEAVY RAINS ARE EXPECTED AGAIN TONIGHT OVER THE SAME
PORTIONS OF THE FORECAST AREA THAT WERE HIT EARLY THIS MORNING.
THE TRACKS OF THESE STORMS COULD TEND TO AFFECT INDIVIDUAL
LOCATIONS MULTIPLE TIMES...WHICH MAY RESULT IN ADDITIONAL
RAINFALL TOTALS OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS
APPROACHING 3 TO 5 INCHES.

WITH AN ALREADY SATURATED GROUND AND STREAMS AND CREEKS
SWOLLEN...RAINFALL AMOUNTS THAT APPROACH AN INCH AN HOUR WILL
HAVE MAJOR IMPACTS...ESPECIALLY OVER THE COUNTIES COVINGTON AND
JEFFERSON DAVIS WHERE 4 TO 6 INCHES OF RAIN HAVE ALREADY
OCCURRED.

...NON PRECIPITATION...
AS THE SURFACE LOW MOVES THROUGH FRIDAY MORNING WINDS WILL BEGIN
TO PICK UP OUT OF THE NORTHWEST. WINDS JUST ABOVE THE SURFACE ARE
EXPECTED TO INCREASE TO AROUND 30 TO 35 MPH. THESE WINDS WILL BE
UNIDIRECTIONAL WITH THE WINDS AT THE SURFACE AND WILL POSSIBLY BE
ABLE TO MAKE IT DOWN TO THE GROUND DURING THE AFTERNOON HOURS
TOMORROW.  A LAKE WIND ADVISORY WILL PROBABLY BE NEEDED WITH THE
POSSIBILITY OF EVEN A WIND ADVISORY NEEDED IN THE EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
GUSTY WINDS NEAR 25 TO 30 MPH WINDS WILL CONTINUE TO AFFECT
EASTERN PORTIONS OF THE OUTLOOK AREA UNTIL AROUND MIDNIGHT FRIDAY
NIGHT.BY THIS TIME WINDS WILL FINALLY BE ABLE TO DECOUPLE AND
THE GUSTY NORTHWEST WINDS WILL FINALLY START TO DROP OFF.

...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA TUESDAY NIGHT INTO WEDNESDAY. A STRONG LOW PRESSURE
SYSTEM WILL MOVE FROM THE CENTRAL PLAINS ACROSS THE MID
MISSISSIPPI VALLEY TUESDAY AND SEND A COLD FRONT INTO OUR REGION.
THE AIRMASS SHOULD BE MOIST ENOUGH TO SUPPORT A SQUALL LINE OF
STRONG TO SEVERE THUNDERSTORMS AHEAD OF THE COLD FRONT. THESE
STORMS SHOULD MOVE RAPIDLY THROUGH THE AREA BEFORE MIDDAY
WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS IS NEEDED  TONIGHT INTO FRIDAY MORNING.
OTHERWISE...THE ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED
AGAIN UNTIL NEXT TUESDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Mar 31, 5:56 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CST THU MAR 31 2005

LAZ024-026-MSZ059>066-072>074-010600-
CATAHOULA LA-CONCORDIA LA-ADAMS MS-COVINGTON MS-
FORREST MS-FRANKLIN MS-JEFFERSON MS-JEFFERSON DAVIS MS-
JONES MS-LAMAR MS-LAWRENCE MS-LINCOLN MS-MARION MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
116 IN EFFECT UNTIL 12 AM CST FOR THE FOLLOWING AREAS

IN LOUISIANA THIS WATCH INCLUDES 2 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA

IN MISSISSIPPI THIS WATCH INCLUDES 11 COUNTIES

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

IN SOUTHWEST MISSISSIPPI

ADAMS                 FRANKLIN              JEFFERSON

THIS INCLUDES THE CITIES OF...PRENTISS...BASSFIELD...MONTICELLO...
NEW HEBRON...LAUREL...WEST HATTIESBURG...LUMBERTON...PURVIS...
FAYETTE...COLLINS...MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...HATTIESBURG...NATCHEZ...VIDALIA...FERRIDAY...
WEST FERRIDAY...JONESVILLE...HARRISONBURG AND COLUMBIA

HENRY
Special weather statement, Mar 31, 7:01 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CST THU MAR 31 2005

LAZ024-026-MSZ059>066-072>074-010600-
CATAHOULA LA-CONCORDIA LA-ADAMS MS-COVINGTON MS-
FORREST MS-FRANKLIN MS-JEFFERSON MS-JEFFERSON DAVIS MS-
JONES MS-LAMAR MS-LAWRENCE MS-LINCOLN MS-MARION MS-

SEVERE THUNDERSTORM WATCH NUMBER 116 REMAINS VALID UNTIL 12 AM
CST FOR THE FOLLOWING AREAS

IN LOUISIANA THIS WATCH INCLUDES 2 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA

IN MISSISSIPPI THIS WATCH INCLUDES 11 COUNTIES

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

IN SOUTHWEST MISSISSIPPI

ADAMS                 FRANKLIN              JEFFERSON

THIS INCLUDES THE CITIES OF...PRENTISS...BASSFIELD...MONTICELLO...
NEW HEBRON...LAUREL...WEST HATTIESBURG...LUMBERTON...PURVIS...
FAYETTE...COLLINS...MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...HATTIESBURG...NATCHEZ...VIDALIA...FERRIDAY...
WEST FERRIDAY...JONESVILLE...HARRISONBURG AND COLUMBIA
Local storm report, Mar 31, 7:06 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             7 NW BROOKLYN           31.13N 89.27W
03/31/2005  1.75 INCH        FORREST            MS   EMERGENCY MNGR

&&

EC
Local storm report, Mar 31, 7:08 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             CAMP SHELBY             31.18N 89.25W
03/31/2005  1.75 INCH        FORREST            MS   EMERGENCY MNGR

&&

EC
Local storm report, Mar 31, 7:50 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             4 NE WHITFIELD          31.49N 89.03W
03/31/2005  1.00 INCH        JONES              MS   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED IN THE TOWN OF OVETT ABOUT 4
            MILES NORTHEAST OF WHITFIELD.

&&

WESTER
Special weather statement, Mar 31, 8:05 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
805 PM CST THU MAR 31 2005

LAZ024-026-MSZ059>066-072>074-010600-
CATAHOULA LA-CONCORDIA LA-ADAMS MS-COVINGTON MS-
FORREST MS-FRANKLIN MS-JEFFERSON MS-JEFFERSON DAVIS MS-
JONES MS-LAMAR MS-LAWRENCE MS-LINCOLN MS-MARION MS-

SEVERE THUNDERSTORM WATCH NUMBER 116 REMAINS VALID UNTIL 12 AM
CST FOR THE FOLLOWING AREAS

IN LOUISIANA THIS WATCH INCLUDES 2 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA

IN MISSISSIPPI THIS WATCH INCLUDES 11 COUNTIES

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

IN SOUTHWEST MISSISSIPPI

ADAMS                 FRANKLIN              JEFFERSON

THIS INCLUDES THE CITIES OF...PRENTISS...BASSFIELD...MONTICELLO...
NEW HEBRON...LAUREL...WEST HATTIESBURG...LUMBERTON...PURVIS...
FAYETTE...COLLINS...MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...HATTIESBURG...NATCHEZ...VIDALIA...FERRIDAY...
WEST FERRIDAY...JONESVILLE...HARRISONBURG AND COLUMBIA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:15 PM CSTSevere Thunderstorm WarningJANForrest45 min
Mar 31, 6:53 PM CSTSevere Thunderstorm WarningJANForrest67 min
Mar 31, 7:03 PM CSTSevere Thunderstorm WarningJANMarion57 min
Mar 31, 7:28 PM CSTSevere Thunderstorm WarningJANLamar47 min
Mar 31, 7:32 PM CSTSevere Thunderstorm WarningJANJones28 min
Mar 31, 9:01 PM CSTSevere Thunderstorm WarningJANForrest44 min
Mar 31, 9:12 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln63 min
Mar 31, 9:16 PM CSTSevere Thunderstorm WarningJANMarion44 min
Mar 31, 9:24 PM CSTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion6 hr
Mar 31, 10:04 PM CSTSevere Thunderstorm WarningJANAdams71 min
Mar 31, 10:07 PM CSTSevere Thunderstorm WarningJANLincoln53 min
Mar 31, 10:12 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren48 min
Mar 31, 10:21 PM CSTSevere Thunderstorm WarningJANLawrence39 min
Mar 31, 10:45 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Marion60 min
Mar 31, 10:47 PM CSTSevere Thunderstorm WarningJANWarren, Yazoo43 min
Mar 31, 10:51 PM CSTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo39 min
Mar 31, 10:59 PM CSTSevere Thunderstorm WarningJANMarion61 min
Mar 31, 11:03 PM CSTSevere Thunderstorm WarningJANHinds, Madison42 min
Mar 31, 11:10 PM CSTTornado WarningJANLamar, Marion50 min
Mar 31, 11:17 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson58 min
Mar 31, 11:30 PM CSTSevere Thunderstorm WarningJANAttala, Holmes, Yazoo45 min
Apr 1, 12:01 AM CSTTornado WarningJANForrest, Lamar59 min
Apr 1, 12:04 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson56 min
Apr 1, 12:59 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Marion104 min
Apr 1, 1:19 AM CSTSevere Thunderstorm WarningJANLauderdale, Newton81 min
Apr 1, 1:23 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Warren2 hr
Apr 1, 1:29 AM CSTSevere Thunderstorm WarningJANJones87 min
Apr 1, 2:21 AM CSTFlash Flood WarningJANJefferson3 hr
Apr 1, 2:29 AM CSTSevere Thunderstorm WarningJANRankin112 min
Apr 1, 2:51 AM CSTFlash Flood WarningJANClarke, Jasper, Lauderdale, Neshoba, Newton6 hr
Apr 1, 3:00 AM CSTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion6 hr
Apr 1, 4:42 AM CSTSevere Thunderstorm WarningJANJasper, Newton, Smith76 min
Apr 1, 5:10 AM CSTSevere Thunderstorm WarningJANClarke, Lauderdale118 min
Apr 1, 11:17 AM CSTSevere Thunderstorm WarningJANWebster43 min
Apr 1, 11:30 AM CSTSevere Thunderstorm WarningJANOktibbeha, Winston60 min

Nearby

Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.